MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383552
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero leaked.The following information was provided by the initial reporter: product concern ticket number: (b)(4).Date of incident: (b)(6) 2024.Concern description: two concerns: 1.Max zero needle-free connector fills with fluid (after priming) and then leaks out.Sometimes this fluid contains blood from the iv hub and then leaks on patient/staff 2.Also concerns that when injecting medications, the max zero leaks.
 
Additional Manufacturer Narrative
Investigation results: the complaint of the needle-free connector filling with blood was confirmed from the photograph that was provided for investigation.The photo showed a blue luer adapter from a 22g nexiva device connected to a maxzero connector.The extension tube of the nexiva device, the maxzero connector and the extension set were full of what was consistent with blood residue.The same liquid appeared to be present in the threaded region of the maxzero connector and the blue luer adapter.As the photograph supports the complainant¿s description of the reported event, the complaint was confirmed; however, the root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20540989
Report Number1710034-2024-01206
Device Sequence Number8219497
Product Code FOZ
UDI-Device Identifier00382903835522
UDI-Public(01)00382903835522(11)240328(17)270331(10)4088967
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383552
Device Lot Number4088967
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date10/27/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown